Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 74, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 11, 2013, 3:27 PM MST for Mohave County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2013, 3:27 PM MST (22:27 UTC)
- Expired
- Sep 11, 2013, 4:15 PM MST
- In force
- 48 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 162 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355 WUUS55 KVEF 112227 SVRVEF AZC015-112315- /O.NEW.KVEF.SV.W.0074.130911T2227Z-130911T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 327 PM MST WED SEP 11 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 415 PM MST. * AT 317 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WIKIEUP...AND WAS MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WIKIEUP. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE INJURY AND DAMAGE PROPERTY. IN ADDITION...STRONG WINDS AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE SHELTER IN A STURDY BUILDING. IF IT IS SAFE TO DO SO...TAKE APPROPRIATE ACTIONS TO PROTECT VEHICLES AND PROPERTY. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3472 11341 3455 11365 3472 11380 3484 11363 TIME...MOT...LOC 2227Z 319DEG 7KT 3471 11364 $$ ASG
2 follow-up statements
019 WWUS55 KVEF 112248 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 348 PM MST WED SEP 11 2013 AZC015-112315- /O.CON.KVEF.SV.W.0074.000000T0000Z-130911T2315Z/ MOHAVE AZ- 348 PM MST WED SEP 11 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR SOUTH CENTRAL MOHAVE COUNTY... AT 339 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WIKIEUP...AND WAS MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... WIKIEUP. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE INJURY AND DAMAGE PROPERTY. IN ADDITION...STRONG WINDS AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE SHELTER IN A STURDY BUILDING. IF IT IS SAFE TO DO SO...TAKE APPROPRIATE ACTIONS TO PROTECT VEHICLES AND PROPERTY. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3472 11341 3455 11365 3472 11380 3484 11363 TIME...MOT...LOC 2248Z 319DEG 7KT 3468 11361 $$ ASG
724 WWUS55 KVEF 112304 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 404 PM MST WED SEP 11 2013 AZC015-112314- /O.CAN.KVEF.SV.W.0074.000000T0000Z-130911T2315Z/ MOHAVE AZ- 404 PM MST WED SEP 11 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY IS CANCELLED... VERY HEAVY RAIN WAS STILL FALLING AND A FLASH FLOOD WARNING IS CURRENTLY IN EFFECT FOR WIKIEUP...BUT THE THREAT OF STRONG WINDS AND LARGE HAIL HAS ENDED. LAT...LON 3472 11341 3455 11365 3472 11380 3484 11363 TIME...MOT...LOC 2304Z 319DEG 7KT 3466 11359 $$ ASG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:04 PM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 11, 2:04 PM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 204 PM PDT WED SEP 11 2013 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER NEVADA WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE REGION THROUGH FRIDAY WITH THE MOST FAVORED AREAS BEING NORTHERN MOHAVE... EASTERN CLARK AND LINCOLN COUNTIES. DRYING FROM THE WEST AND SOUTH IS EXPECTED BY THE WEEKEND AS THE LOW MOVES OUT OF THE DISTRICT. TEMPERATURES WILL WARM TO ABOVE NORMAL THIS WEEKEND. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE UPPER LOW WHICH IS CURRENTLY CENTERED OVER NORTHEAST CLARK COUNTY WILL CONTINUE TO SLOWLY MOVE TO THE NORTH TONIGHT INTO FRIDAY. AS THIS LOW SHIFTS NORTH...DRYING WILL BE TAKING PLACE ACROSS THE AREA. HOWEVER...UNTIL THEN...CONSIDERABLE MOISTURE/INSTABILITY TO REMAIN OVER MAINLY THE EASTERN PORTION OF THE CWA RESULTING IN SCATTERED SHOWERS/ THUNDERSTORMS. FOR THE REMAINDER OF THIS AFTERNOON...THE CLOUD COVER OF THIS MORNING HAS HAMPERED SHOWER/THUNDERSTORM DEVELOPMENT ACROSS THE WESTERN PORTION OF CLARK/EASTERN SAN BERNARDINO COUNTY. HOWEVER WITH ACTIVITY ROTATING AROUND THE LOW CENTER...IT IS STILL NOT OUT OF THE QUESTION THAT SHOWERS WILL MOVE INTO THESE AREAS THIS EVENING. HAVE LOWERED POPS CONSIDERABLY HOWEVER FOR TONIGHT TO THE WEST OF THE KLAS VALLEY. AS THE LOW SHIFTS NORTH ON THURSDAY...THE MOST FAVORED AREA FOR SHOWERS/THUNDERSTORMS WILL SHIFT FURTHER NORTH TOO WITH LINCOLN/NORTHERN MOHAVE COUNTIES BEING THE PRIMARY SPOTS. FURTHER SHIFTING OF THE LOW ON FRIDAY WILL CONTINUE TO BRING DRYING TO THE WEST/SOUTH WITH THE PRIMARY AREA FOR ACTIVITY BEING NORTHERN LINCOLN COUNTY. WITH THE DRYING EXPECTED TO TAKE PLACE DURING THE NEXT TWO DAYS AND RESULTANT DECREASE IN CLOUDS...ESPECIALLY OVER THE EASTERN PORTION...DAYTIME TEMPERATURES WILL BE WARMING TO NEAR NORMAL BY FRIDAY. .LONG TERM...SATURDAY THROUGH WEDNESDAY...HIGH PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL START TO EXPAND NORTHWARD AHEAD OF AN AREA OF LOW PRESSURE APPROACHING THE NORTHERN CALIFORNIA COAST. SOME MOISTURE IS STILL EXPECTED TO REMAIN IN PLACE THROUGH SATURDAY...BUT THE ATMOSPHERE IS FORECAST TO BECOME MORE STABLE UNDERNEATH THE HIGH AND THE CHANCES FOR ANY PRECIPITATION SHOULD BE MAINLY CONFINED TO THE FAR EASTERN AREAS OF THE CWA. HOWEVER...THE REAL DRYING TREND IS EXPECTED TO START SUNDAY AS THE SOUTHWEST FLOW STARTS TO INCREASE AHEAD OF THE AFOREMENTIONED LOW. THIS SOUTHWEST FLOW WILL BRING IN MUCH DRIER CONDITIONS ENDING ANY CHANCES OF PRECIPITATION ACROSS THE ENTIRE CWA. TEMPERATURES WILL ALSO START TO RISE AND ITS POSSIBLE THAT LAS VEGAS MAY REACH 100 DEGREES ON SUNDAY AND MONDAY. BREEZY TO WINDY CONDITIONS WILL ALSO BE SEEN TUESDAY AND WEDNESDAY BEFORE A WEAK COLD FRONT MOVES THROUGH THE AREA WEDNESDAY NIGHT BRINGING LIGHTER WINDS AND COOLER TEMPERATURES WITH READINGS FALLING TO NEAR TO SLIGHTLY BELOW NORMAL BY THURSDAY. && .AVIATION...FOR MCCARRAN...SCT-BKN CLOUDS FROM 10-12K FEET WITH BKN CLOUDS AOA 15K FEET. A FEW SHOWERS MAY MOVE INTO THE VALLEY FROM THE NORTH OVERNIGHT AND WILL NEED TO BE MONITORED. WINDS SHOULD BE PRIMARILY LIGHT UNDER 8 KTS WITH DIRECTIONS GENERALLY BEING EASTERLY THROUGH THIS EVENING BEFORE TURNING MORE SOUTHERLY OVERNIGHT. DRYING TO TAKE PLACE ON THURSDAY...BUT A CHANCE OF SHOWERS/THUNDERSTORMS WILL CONTINUE TO BE SEEN OVER THE NEARBY MOUNTAINS AND ESPECIALLY OVER THE MORMON MESA/PEACH SPRINGS APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS EXPECTED OVERNIGHT...FROM MAINLY NORTHERN INYO COUNTY EAST TO LINCOLN/CLARK AND MOHAVE COUNTIES. SCT-BKN CLOUDS AOA 10K FEET EXPECTED. CIGS POSSIBLY LOWER WHEN ASSOCIATED WITH SHOWER ACTIVITY. WINDS GENERALLY UNDER 10KTS EXCEPT GUSTY AND ERRATIC WINDS IN AND NEAR ANY SHRA/TSRA. SHOWER AND THUNDERSTORM COVERAGE DECREASES ON THURSDAY BUT SCATTERED AFTERNOON AND EVENING SHOWER ACTIVITY POSSIBLE...MAINLY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 11, 2:52 AM MST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 252 AM PDT WED SEP 11 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-120700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 252 AM PDT WED SEP 11 2013 /252 AM MST WED SEP 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...WITH THE BEST CHANCES ROUGHLY NORTHEAST OF A LINE FROM TONOPAH TO THE MOJAVE NATIONAL PRESERVE TO WIKIEUP. THE MAIN THREAT WILL BE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR WILL START TO MOVE IN FROM THE SOUTHWEST THURSDAY. THIS WILL PUSH CHANCES FOR THUNDERSTORMS A LITTLE FARTHER NORTHEAST EACH DAY...WITH DRY CONDITIONS EXPECTED AREAWIDE BY SUNDAY. THERE WILL STILL BE A SLIGHT CHANCE OF SEVERE WEATHER AND FLASH FLOODING WITH THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
In the hours before
Local storm report, Sep 11, 2:16 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
216 PM PDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 1 NE PIOCHE 37.94N 114.44W
09/11/2013 LINCOLN NV LAW ENFORCEMENT
LINCOLN S.O. REPORTS WATER AND DEBRIS OVER THE
INTERSECTION OF ALEXANDER AVE AND HWY 322 IN PIOCHE.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:33 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 11, 3:23 PM MST | Areal Flood Advisory | VEF | Mohave | 112 min |
| Sep 11, 3:35 PM MST | Flash Flood Warning | VEF | Mohave | 85 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.